MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL

MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL
Model Number 45-751632
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The coil was implanted in the patient and the remainder of the device was discarded at the user facility; therefore, a product analysis could not be performed.The root cause is unknown.The device was used during the same procedure as was reported in mfr report# 2032493-2018-00283.The instructions for use (ifu) identifies premature of difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during the treatment of a hypogastric artery, the coil did not detach with the controller.2-3 additional attempts were made to detach the coil with the controller; however, the coil did not detach.The coil was removed together with the catheter as a single unit from the destination sheath.Upon inspection of the devices after removal, it was noted that a piece of the coil remained inside the sheath.The detached coil segment was pushed out of the sheath into the hypogastric artery and covered with a gore limb extension endoprosthesis.There was no reported patient injury.The patient was reported to be stable.

Brand Name
AZUR CX DETACHABLE
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8196811
Report Number2032493-2018-00284
Device Sequence Number1721551
Product Code KRD
UDI-Device Identifier00812636021096
UDI-Public(01)00812636021096(11)180418(17)230331(10)18041853G
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2023
Device Model Number45-751632
Device Lot Number18041853G
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2018
Initial Report FDA Received Date12/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;